Amlodipine & Swelling: I've been taking... - High Blood Pressu...

High Blood Pressure Support
2,608 members671 posts

Amlodipine & Swelling

realsmith
realsmith

I've been taking Amlodipine for over two years now, and in the last 6 months have noticed swelling in my ankles and feet, gradually getting worse. In the hot weather it's become even worse. I didn't experience and swelling symptoms for at least the whole first year of taking Amlodipine. My GP has said it's a known side effect and to come back if it gets painful. I'm hoping to know if it's normal for the onset of the swelling to occur so long after starting taking Amlodipine, and if there are any suggestions for how to reduce the swelling. At times it is painful and is constantly uncomfortable. Thanks very much

3 Replies
oldestnewest

Hi I am also on amlodipine and suffer from swollen ankles, and yes, it does get worse during the hot weather. I've been on amlodipine for about 8 years and didn't notice the swelling in the early years. I can't explain why but we are all different and whether it reacts with other medication or general health I'm not sure. If I'm suffering with it, I try to get my feet up as much as possible. It does tend to reduce at night anyway and is only really bad if I'm on my feet for a long time. I have periodically tried other BP tablets, but not as effective as amlodipine so I've stuck with it despite the side effects. Sorry I can't give you more advice, but you're far from alone in having to cope with this unpleasant problem.

I was on Amlodipine at one time and I had the swelling while on vacation in Mexico. My feet were so swollen I couldn’t get shoes on to fly home. I was taken off Amlodipine after that

Hidden
Hidden

Hi realsmith... I was put on amlodipine originally and had the same issue. Major feet and leg swelling. I couldn't stand it so my doc changed me to Olmesartan and it works great without the swelling. Best luck getting it straight..

You may also like...